Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 2, 2018, 1:07 PM CST for Dale County, Alabama. It took effect at Dec 2, 2018, 3:28 PM CST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 1:07 PM CST (19:07 UTC)
- In effect from
- Dec 2, 2018, 3:28 PM CST
- Expired
- Dec 3, 2018, 4:17 PM CST
- In force
- 25 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
833 WGUS42 KTAE 021907 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 207 PM EST Sun Dec 2 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-031906- /O.NEW.KTAE.FL.W.0049.181202T2128Z-181203T2217Z/ /NEWA1.1.ER.181202T2128Z.181203T0600Z.181203T1017Z.NO/ 107 PM CST Sun Dec 2 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Newton (SR 134). * From this afternoon, or until the warning is cancelled. * At 12:30 PM Sunday the stage was 18.5 feet. * Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by late this afternoon and continue to rise to near 19.5 feet by after midnight tomorrow. The river will fall below flood stage by early tomorrow. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
1 follow-up statement
528 WGUS82 KTAE 030140 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 PM EST Sun Dec 2 2018 ...The Flood Warning is cancelled for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-030210- /O.CAN.KTAE.FL.W.0049.000000T0000Z-181203T2217Z/ /NEWA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 740 PM CST Sun Dec 2 2018 The Flood Warning is cancelled for the Choctawhatchee River near Newton (SR 134). * At 7:30 PM Sunday the stage was 17.0 feet. * Flood stage is 19.0 feet. * Forecast: The river crested below flood stage at 18.7 feet. The river will fall to 10.9 feet by . * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$ FLC131-133-040139- /O.EXT.KTAE.FL.W.0044.181204T1120Z-000000T0000Z/ /BRUF1.1.ER.181204T1120Z.181207T1800Z.000000T0000Z.NO/ 740 PM CST Sun Dec 2 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From late Monday night, or until the warning is cancelled. * At 6:45 PM Sunday the stage was 10.1 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Tuesday morning and continue to rise to near 15.1 feet by Wednesday morning. * Impact: At 16.0 feet: Portions of Big Cedar, Cowford, and Choctawhatchee River Roads in Walton County are impassible above this level. Structures in the area not elevated begin flooding. Portions of Choctaw Road in Washington County begin to flood along with Strickland Road in the far southwestern portion of the county. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 2, 11:41 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 2, 11:41 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1241 PM EST Sun Dec 2 2018
.AVIATION...
[Through 18Z Monday]
SHRA and TSRA will continue around the TAF sites through tonight.
While TAFs show most likely timing of TSRA, thunderstorms are
possible outside of those times. CIGS will continue to vary
mainly around MVFR, however expect conditions to fall to LIFR to
IFR overnight.
&&
.PREV DISCUSSION [1028 AM EST]...
.NEAR TERM [Through Today]...
A cold front associated with a strong low pressure area is analyzed
across N/C AL southwest through southern Mississippi. This front is
expected to move towards and into our area today and then stall by
the end of the day from roughly Albany to Panama City. Southwest
mid/upper flow will remain and becoming parallel to the surface
front so training of showers and storms and a continued threat for
flash flooding will continue today. Probabilities of heavy rainfall
have increased to the east of the previous flash flood watch so I
have extended the watch eastward to along and just east of I-75.
Hi Res models continue to indicate enough decent MLCAPE and Bulk
Shear to warrant a severe risk through the day. Damaging winds and
and isolated tornado or two will be the main threats. SPC has
outlooked our entire area in a marginal risk of severe weather and
areas from Dothan, Marianna, and Tallahassee northeastward are
outlooked in a slight risk for severe weather.
.SHORT TERM [Tonight Through Tuesday]...
Heavy rain and isolated severe thunderstorm threat will persist
through Monday. Threat will gradually shift out of SE AL during
the time frame but the FFA was still extended for all areas in our
CWA except the southern Big Bend counties. Greatest flooding risk
will be over the GA and FL counties that have already seen
excessive rains of 3-6 inches. Conditions will dry out Monday
Night behind a rather strong cold front. Much less humid and
turning cooler on Tuesday.
.LONG TERM [Tuesday Night Through Sunday]...
Dry weather is expected through Friday as high pressure dominates.
Temperatures will start quite chilly but steadily warm during the
late week timeframe. Next rain chances arrive with what looks to
be another active front next weekend.
.MARINE...
Winds and seas will gradually subside today into tonight and
remain lower on Monday. Showers and thunderstorms will persist
over the waters into Monday. Winds and seas higher near
thunderstorms. A cold front will push through the waters by
Tuesday ushering in a period of strong northwesterly winds.
.FIRE WEATHER...
Other than low dispersions, widespread rainfall will preclude any
fire weather concerns through the period.
.HYDROLOGY...
A flash flood watch remains in effect for all but the southern Big
Bend through Monday and significant rises on many area rivers are
occurring and expected to continue. Three to locally six inches
of rain fell in several swaths across areas near and north of I-10
since Saturday morning. An additional one to three inches of rain
is expected through Monday with localized amounts of three to
five inches possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 75 53 62 36 / 70 90 20 10 0
Panama City 64 72 52 60 38 / 80 80 20 0 0
Dothan 58 69 46 55 33 / 70 70 10 0 0
Albany 60 70 48 58 34 / 80 70 10 0 0
Valdosta 65 74 52 61 36 / 70 90 30 10 0
Cross City 66 76 59 66 39 / 50 90 40 10 0
Apalachicola 66 74 55 63 39 / 70 90 30 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk until 7 PM EST /6 PM CST/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Monday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Fieux
MARINE...Johnstone
FIRE WEATHER...Johnstone
HYDROLOGY...JohnstoneIn the hours before
Local storm report, Dec 2, 10:49 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1149 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 1 SE OAKLAND 31.66N 84.25W
12/02/2018 LEE GA EMERGENCY MNGR
APPROXIMATELY 20-30 HOMES WITH WATER IN
THEM. MULTIPLE ROADS CLOSED ACROSS THE
COUNTY.
&&
JLFLocal storm report, Dec 2, 10:56 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM TSTM WND DMG OMEGA 31.34N 83.59W
12/02/2018 TIFT GA 911 CALL CENTER
TREES DOWN AND CENTER PIVOT IN THE ROAD NEAR
HWY 319 AND TY TY OMEGA ROAD.
&&
JLFLocal storm report, Dec 2, 11:05 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 PM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLOOD 1 ENE FITZGERALD MUNICI 31.69N 83.25W
12/02/2018 BEN HILL GA PUBLIC
FLOODING IN PARKING LOT NEAR FITZGERALD.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:37 PM CST | Special Weather Statement | TAE | Dale, Geneva | 53 min |
| Dec 1, 10:51 PM CST | Special Weather Statement | TAE | Houston | 39 min |
| Dec 1, 10:58 PM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 47 min |
| Dec 1, 11:27 PM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 48 min |
| Dec 2, 1:24 AM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 51 min |
| Dec 2, 1:54 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 51 min |
| Dec 2, 2:25 AM CST | Areal Flood Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 3 hr |
| Dec 2, 2:26 AM CST | Severe Thunderstorm Warning | TAE | Henry | 49 min |
| Dec 2, 2:43 AM CST | Areal Flood Advisory | TAE | Houston | 2 hr |
| Dec 2, 3:43 AM CST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 47 min |
| Dec 2, 4:02 AM CST | Tornado Warning | TAE | Dale, Geneva, Henry, Houston | 28 min |
| Dec 2, 4:20 AM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 40 min |
| Dec 2, 4:41 AM CST | Areal Flood Advisory | TAE | Houston | 2 hr |
| Dec 2, 5:32 AM CST | Areal Flood Advisory | TAE | Dale, Geneva, Houston | 58 min |
| Dec 2, 7:03 AM CST | Severe Thunderstorm Warning | TAE | Houston | 42 min |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.